MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205882
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference:(b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned in original packaging.The insertion device has no visible defect.The anchor and blue mini-tape suture were returned with no visible defect.One leg of the black/white transfer suture was returned with a frayed fracture just below the anchor from shuttling the repair suture.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture material specification found that each shipment of material must be accompanied by the manufacturer's certificate of conformance a definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (an application of unintended inappropriate or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an acl repair, a q-fix knotless anchor was deployed in the recommended manner with a 1.8mm disposable kit.When the drill guide and insertion device were removed, the blue repair suture was fed into the loop of the cobraid transfer suture as per technique; however, as the surgeon began to pull on the transfer stitch to advance the blue repair suture, the transfer stitch began to fray and 'ball up' at the anchor site.The entire outer sheath of the transfer stitch separated from the inner core.The surgeon was unable to pull the transfer stitch loop with the blue repair suture through the q-fix anchor.After several attempts the anchor lost fixation and pulled out of the femoral bone.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up in an additional bone hole.A void was left in the patient.No further complications were reported.The patient is doing well, two weeks into rehabilitation.The surgeon was satisfied with the surgical outcome.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25063721
Report Number1219602-2026-01311
Device Sequence Number21189050
Product Code MBI
UDI-Device Identifier00885556901687
UDI-Public885556901687
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205882
Device Lot Number2185339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer06/12/2026
Initial Report FDA Received Date05/03/2026
Supplement Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale